MAUDE Adverse Event Report: Mentor Texas MENTOR Smooth Round Moderate Profile; Prosthesis, breast, inflatable, internal, saline

Mentor Texas MENTOR Smooth Round Moderate Profile; Prosthesis, breast, inflatable, internal, saline
Catalog Number 3501645
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Pocket Erosion (2013); Local Reaction (2035)
Date of Event 04/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 300cc mentor smooth round moderate profile saline breast implant prosthesis.Immediate post-operative issues occurred where the patient reported experiencing significant swelling and bruising of the right breast with loss of sensation on the right side.The right implant apparently folded and capsular contracture developed with persistent and significant pain on the right side.A drain was subsequently placed, after which the condition temporally improved.The implant later eroded through the skin, requiring emergency surgical removal, and that there was concern for a serious infection.No confirmed diagnosis of infection was provided.Later, the patient indicated that the same implant was reimplanted under the breast and is continuing to causing ongoing symptoms including breast deformity, persistent hardness, and daily discomfort.The patient expressed concern regarding a potentially defective implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Mentor smooth round moderate profile breast implants are not intended for reuse/reimplantation, thus the user used the device in error.Follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, local reaction, device extrusion mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: pc-002254732.

Brand Name
MENTOR Smooth Round Moderate Profile
Common Device Name
Prosthesis, breast, inflatable, internal, saline
Manufacturer (Section D)
Mentor Texas
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
Mentor Texas
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
+1(949)788-2078
MDR Report Key50872582
Report Number1645337-2026-10623
Device Sequence Number18820419
Product Code FWM
UDI-Device Identifier00081317001249
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2020
Device Catalogue Number3501645
Device Lot Number7332222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale